Alert archive / New Mexico / Wind Chill Advisories in 2011

Wind Chill Advisory 1, NWS Albuquerque, NM

February 2, 2011

NWS Albuquerque, NM issued this wind chill advisory at Feb 2, 2011, 3:57 PM MST. It took effect at Feb 2, 2011, 8:00 PM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2011, 3:57 PM MST (22:57 UTC)
In effect from
Feb 2, 2011, 8:00 PM MST
Expired
Feb 3, 2011, 10:00 AM MST
In force
14 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WWUS45 KABQ 022257
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
357 PM MST WED FEB 2 2011

...COLDEST TEMPERATURES IN DECADES WITH DANGEROUS WIND CHILLS 
TONIGHT...

.A STORM DRIFTING SOUTH ALONG THE ARIZONA AND NEW MEXICO BORDER 
WILL TURN EAST THURSDAY AND CROSS WEST TEXAS. EXTREMELY DRY AIR
CONTINUES TO POUR INTO THE STATE...SUPRESSING THE SNOWFALL. SKIES
WILL CONTINUE TO CLEAR FROM NORTHWEST TO SOUTHEAST TONIGHT...WHILE
A BREEZE CONTINUES OVER THE FAR EASTERN PLAINS AND SOUTHERN AREAS
TONIGHT. THIS WILL SET THE STAGE FOR RECORD BREAKING LOW 
TEMPERATURES TONIGHT AND DANGEROUSLY COLD WIND CHILLS.

NMZ504>508-510>518-521>527-539-540-031700-
/O.NEW.KABQ.WC.W.0002.110203T0300Z-110203T1700Z/
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-SAN JUAN MOUNTAINS-
JEMEZ MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
357 PM MST WED FEB 2 2011

...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM MST THURSDAY. 

* WIND CHILL VALUES...MINUS 25 TO MINUS 40 DEGREES.  

* TIMING...BETWEEN 800 PM MST TONIGHT AND 900 AM MST THURSDAY. 

* WINDS...NORTH TO NORTHEAST AT 5 TO 15 MPH. 

* LOCAL IMPACTS...DANGEROUSLY LOW WIND CHILL VALUES WILL RESULT IN
  FROST BITE WITHIN 30 MINUTES ON EXPOSED SKIN. PATCHY SNOW AND
  BLOWING SNOW TONIGHT WILL REDUCE THE VISIBILITY AT TIMES...
  ESPECIALLY OVER THE SOUTH CENTRAL MOUNTAINS. PATCHY FREEZING FOG
  MAY ALSO FORM AFTER MIDNIGHT TONIGHT CREATING BLACK ICE AND
  SUDDEN POOR VISIBILITIES UNDER 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WIND CHILL WARNING MEANS DANGEROUSLY LOW WIND CHILL
TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ501>503-509-519-520-528>538-031700-
/O.NEW.KABQ.WC.Y.0001.110203T0300Z-110203T1700Z/
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
SAN FRANCISCO RIVER VALLEY-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
357 PM MST WED FEB 2 2011

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM MST THURSDAY. 

* WIND CHILL VALUES...MINUS 10 TO MINUS 25 DEGREES.

* TIMING...BETWEEN 800 PM MST TONIGHT AND 900 AM MST THURSDAY. 

* WINDS...NORTH TO NORTHEAST AT 5 TO 15 MPH. 

* LOCAL IMPACTS...DANGEROUSLY LOW WIND CHILL VALUES WILL RESULT IN
  FROST BITE WITHIN 1 HOUR ON EXPOSED SKIN. PATCHY SNOW AND BLOWING
  SNOW TONIGHT WILL REDUCE THE VISIBILITY AT TIMES...ESPECIALLY
  OVER CHAVES COUNTY. PATCHY FREEZING FOG MAY ALSO FORM AFTER
  MIDNIGHT TONIGHT CREATING BLACK ICE AND SUDDEN POOR VISIBILITIES
  UNDER 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WINDS COMBINE WITH
FRIGID TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.

&&

$$

40

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 3:01 PM MST, 56 minutes earlier.

Area forecast discussion, Feb 2, 3:01 PM MST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MST WED FEB 2 2011

.DISCUSSION...
STORM TO SLIDE S TO THE BOOT HEEL TONIGHT THEN TURN E ON THU. THE
CONTINUATION OF DRIER AIR POURING INTO THE STATE WILL PREVENT MUCH
IN THE WAY OF ADDITIONAL SNOWFALL OVER SOUTHERN AREAS TONIGHT INTO
THU. THUS MAIN FOCUS WILL BE ON THE EXTREME COLD TONIGHT. HAVE
DECIDED TO ISSUE WIND CHILL ADVISORIES AND WARNINGS THAT WILL
COVER THE ENTIRE CWA FROM 8PM TON TO 10AM THU. RECORD SETTING COLD
FOR MANY LOCATIONS TONIGHT...NOT JUST A SINGLE DAY RECORD...BUT IN
A FEW CASES ALL TIME LOWEST FEBRUARY TEMPS. LOCATIONS WITH SMALLER
PERIOD OF RECORDS WILL SET ALL TIME RECORD LOW TEMPS.

THU WILL BE MOSTLY DRY AND CHILLY...ALTHOUGH NOTICEABLY HIGHER
AFTERNOON TEMPS THAN TODAY...ON THE ORDER OF 10 TO 30 DEGREES. A
FEW SNOW SHOWERS MAY LINGER OVER OUR SC AND SE ZONES. FRI WILL
CONTINUE THE MODERATING TREND WITH MOSTLY DRY CONDITIONS. WHILE
HIGH TEMPS ON FRI WILL RISE ANOTHER 10 TO 20 DEGREES HIGHER THAN
THU...THEY WILL STILL BE BELOW NORMAL.

A SHORT WAVE TROUGH IN THE NW FLOW ALOFT WILL ZIP SE TOWARD NM ON
SAT AND CROSS THE STATE SAT NIGHT. ISOLATED SNOW SHOWERS WILL FORM
OVER THE NORTHERN MOUNTAINS AND NORTHEAST. TEMPS THOUGH WILL NOT
DROP IN THE NE BUT RATHER HOLD STEADY...WITH THE REST OF THE AREA
WARMING A BIT MORE TO AROUND NORMAL. ANOTHER SHORT WAVE TROUGH WILL
DROP SE TOWARD NM SUN AND RACE ACROSS THE AREA MON AND MON NIGHT.
THIS SYSTEM LOOKS STRONGER WITH ANOTHER SHOT OF COLD AIR FOR MAINLY
THE EAST. ISOLATED RAIN AND SNOW SHOWERS SUN WILL INCREASE IN
COVERAGE AND INTENSITY SUN NIGHT INTO MON NIGHT...WITH THE MAIN
IMPACT OVER THE NE AND E. SOME COOLING WITH ISOLATED RAIN AND SNOW
SHOWERS WILL BE FOUND THOUGH OVER THE W BY MON. DRY AND MILDER
WEATHER IS FORECAST BY THE MIDDLE OF NEXT WEEK. CHJ

&&

.AVIATION...
AREAS OF IFR CONDITIONS AND -SN WILL CONTINUE TO FAVOR PLACES SOUTH
OF I-40 AND EAST OF I-25 THROUGH TONIGHT. ELSEWHERE...PATCHES OF MVFR
CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON...THEN PATCHES OF
MVFR AND IFR CONDITIONS WILL BE POSSIBLE OVERNIGHT AS TEMPERATURES
PLUMMET. ISOLATED LIGHT SNOW SHOWERS MAY LINGER THROUGH THURSDAY
ALONG THE EAST SLOPES OF THE CNTRL/S CNTRL MTNS AS THE UPPER LOW
SLOWLY TRACKS THRU W TX. ELSEWHERE...AFTER PATCHY MORNING FOG AND
LOW CLOUDS BURN OFF...VFR CONDITIONS SHOULD PREVAIL BY NOON.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 44

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED FOR THE NEXT 7
DAYS...BUT COLD FRONTS WILL DELIVER GUSTY AND POTENTIALLY STRONG
WINDS SATURDAY NIGHT AND ESPECIALLY EARLY IN THE COMING WORK WEEK.

BITTERLY COLD TEMPERATURES WILL CONTINUE TO BE THE MAIN WEATHER
CONCERN THROUGH THE END OF THE WORK WEEK AS THE UPPER LOW OVER NW NM
THIS AFTERNOON SAGS SLOWLY SOUTH TO THE BOOTHEEL TONIGHT...THEN
EASTWARD THROUGH W TX ON THU...AND NORTHEASTWARD THROUGH N TX ON
FRIDAY. LIGHT SNOW WILL CONTINUE TO BE POSSIBLE ACROSS ALL BUT THE
NORTHEAST PLAINS TONIGHT...THEN MAINLY ALONG THE E SLOPES OF THE
CENTRAL AND SOUTH CENTRAL MOUNTAINS THURSDAY...BUT NO ADDITIONAL
ACCUMULATION IS EXPECTED. LOW TEMPERATURES WILL BOTTOM OUT TONIGHT
WITH BELOW ZERO READINGS ACROSS NEARLY ALL OF NORTHERN AND CENTRAL
NM. IT WILL FEEL LIKE THE NORTH POLE IN THE MORENO VALLEY WITH
OVERNIGHT LOWS AROUND -30 F.  A GRADUAL WARMING TREND WILL COMMENCE
THURSDAY...WHEN HIGHS WILL VARY FROM 17 TO 39 DEGREES BELOW NORMAL
AND NEARLY ALL OF THE FORECAST AREA WILL REMAIN BELOW FREEZING.  ON
FRIDAY MOST LOWER ELEVATION LOCATIONS SHOULD FINALLY RISE ABOVE
FREEZING...BUT HIGHS WILL REMAIN 3 TO 30 DEGREES BELOW NORMAL.  POOR
VENTILATION WILL ALSO BE WIDESPREAD THURSDAY AND FRIDAY.

SATURDAY...TEMPERATURES WILL FINALLY RISE NEAR NORMAL ACROSS THE
NORTH...BUT REMAIN BELOW NORMAL ACROSS THE SOUTH...AHEAD OF THE
FIRST IN A SERIES OF UPPER LEVEL TROUGHS THAT WILL DIVE SSE THROUGH
CENTRAL AND EASTERN NM SATURDAY NIGHT THROUGH TUE OR WED. REPEATED
COLD FRONTS WILL ALSO DIVE SOUTHWARD THROUGH THE STATE WITH THESE
FEATURES BEARING BREEZY TO WINDY CONDITIONS AND MORE BELOW NORMAL
TEMPERATURES. MONDAY AND MONDAY NIGHT LOOK ESPECIALLY WINDY WITH A
POTENTIALLY STRONG BACK DOOR COLD FRONT ON THE PLAINS AND WINDY
CONDITIONS BELOW CANYONS OPENING INTO THE CENTRAL VALLEY. PERIODS OF
SNOW WILL TEND TO FAVOR LOCATIONS EAST OF THE CONTINENTAL
DIVIDE...ESPECIALLY THE NORTHERN MOUNTAINS...CENTRAL MOUNTAIN CHAIN
AND ADJACENT EAST SLOPES.
44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  -6  25   9  37 /  10   0   5   5
DULCE........................... -21  18  -6  34 /  10   0   5   5
CUBA............................ -16  21  -2  34 /  10   0   5   5
GALLUP.......................... -18  25  -3  37 /   5   0   5   5
EL MORRO........................ -25  19  -9  33 /   5   5   5   5
GRANTS.......................... -18  23  -2  35 /  10   0   5   5
QUEMADO......................... -18  24  -5  34 /   5   5   5   5
GLENWOOD........................   2  29  10  45 /  10   5   5   5
CHAMA........................... -28  21 -15  32 /  10   0   5  10
LOS ALAMOS...................... -12  23  -2  35 /  10   0   5   5
PECOS........................... -18  22  -5  36 /   5   5  10   5
CERRO/QUESTA.................... -27  23 -15  34 /  10   5  10   5
RED RIVER....................... -29  16 -12  26 /  10   5  20  10
ANGEL FIRE...................... -29  20 -16  31 /  10   5  20  10
TAOS............................ -21  24  -2  34 /  10   5  10   5
MORA............................ -16  24  -2  37 /   5   5  10   5
ESPANOLA........................ -11  27   2  41 /   5   0  10   5
SANTA FE........................ -13  22   3  34 /  10   0  10   5
SANTA FE AIRPORT................ -12  24   7  35 /  10   0   5   5
ALBUQUERQUE FOOTHILLS...........  -7  22   8  34 /   5   0   5   5
ALBUQUERQUE HEIGHTS.............  -6  24  11  36 /   5   0   5   5
ALBUQUERQUE VALLEY.............. -10  25   5  37 /   5   0   5   5
ALBUQUERQUE WEST MESA...........  -7  25   8  37 /   5   0   5   5
LOS LUNAS....................... -10  25   2  38 /   5   0   5   5
RIO RANCHO......................  -7  24   7  38 /   5   0   5   5
SOCORRO.........................  -8  25   3  40 /   5   5   5   5
SANDIA PARK/CEDAR CREST......... -14  20  -1  30 /  10   0   5   5
TIJERAS......................... -12  22   0  32 /   5   0   5   5
MORIARTY/ESTANCIA............... -20  20  -1  34 /  10   0   5   5
CLINES CORNERS.................. -15  18   4  29 /  10   5   5   5
GRAN QUIVIRA.................... -16  20   0  35 /  10   5   5   5
CARRIZOZO....................... -11  23   4  38 /  10   5   5   5
RUIDOSO.........................  -5  16   6  34 /  20  10   5   5
CAPULIN......................... -21  25   4  42 /   5   5  10   5
RATON........................... -17  32  12  48 /   5   5  10   5
SPRINGER........................ -17  28   6  47 /   5   5  10   5
LAS VEGAS....................... -19  25   5  38 /   5   5  10   5
CLAYTON.........................  -8  33  15  48 /   5   0   5   5
ROY.............................  -8  25  11  43 /   5   5   5   5
CONCHAS......................... -14  24   5  46 /   5   0   5   5
SANTA ROSA...................... -12  24   4  43 /   5   0   5   5
TUCUMCARI....................... -13  27   9  45 /   5   0   5   5
CLOVIS..........................  -8  23   7  44 /   5   0   5   5
PORTALES........................  -7  24   5  45 /   5   0   5   5
FORT SUMNER.....................  -9  24   5  45 /   5   0   5   5
ROSWELL.........................  -4  20   2  40 /  10   5   5   5
PICACHO.........................  -7  21   2  42 /  20  10   5   5
ELK............................. -10  19   7  39 /  20  10   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING FROM 8 PM THIS EVENING TO 10 AM MST THURSDAY FOR
THE FOLLOWING ZONES...NMZ504>508-510>518-521>524-527.

WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 10 AM MST THURSDAY
FOR THE FOLLOWING ZONES...NMZ501>503-509-519-520-525-526-528>540.

&&

40/44
Hazardous weather outlook, Feb 2, 5:41 AM MST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MST WED FEB 2 2011

NMZ501>540-031300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
541 AM MST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SNOW AND BLOWING SNOW ACROSS THE STATE...ALONG WITH DANGEROUS WIND
CHILL OVER EASTERN AND NORTHEASTERN NEW MEXICO...WILL MODERATE BY
NOON AND END THROUGH THIS AFTERNOON. WIND CHILL WILL AGAIN FALL TO
DANGEROUS LEVELS TONIGHT ACROSS THE WESTERN AND CENTRAL MOUNTAINS
WITH BELOW ZERO TEMPERATURES COMMON OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WITH SNOW...BLOWING SNOW...AND GUSTY WINDS WILL
MOVE FROM THE INLAND NORTHWEST TO NORTHERN NEW MEXICO SUNDAY
NIGHT...AND WILL SPREAD SOUTHWARD ACROSS CENTRAL AND EASTERN NEW
MEXICO THROUGH EARLY TUESDAY MORNING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 9:07 PM MSTWind Chill WarningABQ14 hr
Feb 2, 3:57 PM MSTWind Chill WarningABQ18 hr

Nearby

Wind Chill Advisories in New Mexico, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.